Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 464, NWS Jackson, MS

June 16, 2011Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2011, 1:45 PM CDT for Noxubee County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 1:45 PM CDT (18:45 UTC)
Expired
Jun 16, 2011, 2:30 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WUUS54 KJAN 161845
SVRJAN
MSC103-161930-
/O.NEW.KJAN.SV.W.0464.110616T1845Z-110616T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 230 PM CDT

* AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MACON MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  COOKSVILLE AND PAULETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3308 8833 3303 8832 3301 8833 3292 8834
      3296 8857 3302 8866 3315 8856 3312 8832
      3309 8832
TIME...MOT...LOC 1845Z 294DEG 5KT 3306 8851

$$

DL
2 follow-up statements
000 
WWUS54 KJAN 161858
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT THU JUN 16 2011

MSC103-161930-
/O.CON.KJAN.SV.W.0464.000000T0000Z-110616T1930Z/
NOXUBEE MS-
158 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN NOXUBEE COUNTY...

AT 158 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MACON MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SHUQUALAK...PAULETTE AND COOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3308 8833 3303 8832 3301 8833 3292 8834
      3296 8857 3302 8866 3315 8856 3312 8832
      3309 8832
TIME...MOT...LOC 1858Z 303DEG 12KT 3306 8853

$$

DL
899 
WWUS54 KJAN 161929
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT THU JUN 16 2011

MSC103-161939-
/O.EXP.KJAN.SV.W.0464.000000T0000Z-110616T1930Z/
NOXUBEE MS-
229 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOXUBEE COUNTY
WILL EXPIRE AT 230 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. 
STRONG THUNDERSTORMS CONTINUE ACROSS NOXUBEE COUNTY...AND WIND GUSTS 
OF 40 TO 50 MPH AND SMALL HAIL REMAIN POSSIBLE.

LAT...LON 3308 8833 3303 8832 3301 8833 3292 8834
      3296 8857 3302 8866 3315 8856 3312 8832
      3309 8832
TIME...MOT...LOC 1929Z 303DEG 12KT 3300 8843

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:43 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 16, 11:43 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CDT THU JUN 16 2011

.UPDATE...THE BOUNDARY WAS DRAPED ACROSS THE CENTER OF THE CWA.
SOUTHERLY WINDS WERE BRINGING PLENTY OF MOISTURE INTO THE
AREA...ESPECIALLY THE WEST WHERE DEWPOINTS WERE NEARLY 75. PW VALUES
FROM THIS MORNING WERE AROUND 1.75 INCHES. MID LEVEL LAPSE RATES
WERE ALSO GOOD AGAIN TODAY. MODELS SUGGESTED THUNDERSTORM ACTIVITY
WOULD START EARLY TODAY...BUT THINGS HAVE BEEN SLOW AGAIN TODAY.
LOOKS LIKE ACTIVITY IS STARTING IN THE EAST/SOUTHEAST...SO MAY SEE
SOME BACKBUILDING INTO THE AREA OVER THE NEXT FEW HOURS. POPS ACROSS
THE CWA WERE AROUND 20 PERCENT...WHICH IS GOOD FOR NOW. LOOKING FOR
ISOLATED ACTIVITY AT BEST. WITH GOOD LAPSE RATES AND THE POTENTIAL
FOR WET MICROBURST TODAY...WILL MAINTAIN STRONG TO SEVERE
WORDING...MAY HAVE TO EXPAND THE AREA.

KEEPING A CLOSE WATCH ON THE MCS MOVING THROUGH ARKANSAS ALSO. STILL
CONCERNED ABOUT OUTFLOW MOVING SOUTHEAST INTO THE DELTA REGION THIS
AFTERNOON. WHILE THERE HAVE BEEN A FEW WEAK BOUNDARIES
SPAWNED...NONE LOOK STRONG ENOUGH AT THIS TIME TO REACH THE CWA.

THE TEMPS WERE GOOD...MADE SOME SMALL TWEAKS TO THE HOURLY VALUES.
THE ZONES/STATE ARE ALREADY OUT.

&&

.AVIATION...ISOLATED TSTMS WILL DEVELOP ACROSS THE AREA DURING THE
AFTERNOON. ALTHOUGH STORMS WILL BE POSSIBLE AT ANY LOCATION THE BEST
CHANCE FOR STORMS WILL OCCUR N OF A LINE FROM GLH-JAN-HBG. SOME
STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS. HAIL WILL
ALSO BE POSSIBLE. TSTMS WILL DIMINISH THIS EVENING AND END BY 10 PM.
VFR CONDITIONS ARE EXPECTED DURING THE OVERNIGHT HOURS. &&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       96  72  95  74 /  16  15   5   5
MERIDIAN      97  68  97  72 /  16  23   5   5
VICKSBURG     95  71  95  71 /  16  13   6   5
HATTIESBURG   96  74  96  73 /  16  17   5   5
NATCHEZ       95  74  93  74 /  16  11   5   5
GREENVILLE    97  74  95  75 /  16  15  10   5
GREENWOOD     97  72  96  74 /  16  20  10   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07/03
Hazardous weather outlook, Jun 16, 3:14 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 AM CDT THU JUN 16 2011

MSZ018-019-025>039-041>046-048>052-054>058-063>066-072>074-170815-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
314 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-059>062-
170815-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
314 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHERN
MISSISSIPPI...NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

In the hours before

Special weather statement, Jun 16, 12:36 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1236 PM CDT THU JUN 16 2011

MSZ039-046-161805-
KEMPER MS-NOXUBEE MS-
1236 PM CDT THU JUN 16 2011

...STRONG THUNDERSTORMS DEVELOPING OVER NOXUBEE AND KEMPER
COUNTIES...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED JUST EAST OF SHUQUALAK
AT 1236 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN NOXUBEE AND NORTHEASTERN KEMPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3260 8839 3273 8859 3292 8867 3308 8858
      3307 8833
TIME...MOT...LOC 1736Z 283DEG 7KT 3295 8853

DL
Special weather statement, Jun 16, 1:03 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT THU JUN 16 2011

MSZ039-046-161830-
KEMPER MS-NOXUBEE MS-
103 PM CDT THU JUN 16 2011

...STRONG THUNDERSTORMS CONTINUING ALONG THE KEMPER-NOXUBEE COUNTY
BORDER...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE LOCATED NEAR SHUQUALAK AT 103 PM CDT...
MOVING EAST AT 10 MPH.

PEOPLE IN SOUTHEASTERN NOXUBEE AND NORTHEASTERN KEMPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3289 8834 3281 8836 3286 8867 3304 8865
      3305 8833
TIME...MOT...LOC 1802Z 276DEG 9KT 3294 8855

DL
Special weather statement, Jun 16, 1:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU JUN 16 2011

MSZ039-046-161900-
KEMPER MS-NOXUBEE MS-
134 PM CDT THU JUN 16 2011

...STRONG THUNDERSTORMS ACROSS KEMPER AND NOXUBEE COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED NEAR MACON AT 134 PM CDT...MOVING
SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST
SOUTHEAST OF SHUQUALAK...ALSO MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN CENTRAL AND EASTERN NOXUBEE AND NORTHEASTERN KEMPER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3277 8836 3286 8857 3302 8866 3318 8859
      3318 8831
TIME...MOT...LOC 1832Z 305DEG 12KT 3304 8851

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:04 PM CDTSpecial Weather StatementJANGrenada31 min
Jun 16, 12:22 AM CDTSpecial Weather StatementJANLowndes58 min
Jun 16, 12:36 AM CDTSevere Thunderstorm WarningJANLowndes54 min
Jun 16, 12:36 PM CDTSpecial Weather StatementJANKemper29 min
Jun 16, 1:03 PM CDTSpecial Weather StatementJANNoxubee27 min
Jun 16, 1:34 PM CDTSpecial Weather StatementJANNoxubee26 min
Jun 16, 2:05 PM CDTSpecial Weather StatementJANClay30 min
Jun 16, 2:13 PM CDTSevere Thunderstorm WarningJANClay47 min
Jun 16, 2:40 PM CDTSpecial Weather StatementJANNoxubee30 min
Jun 16, 2:53 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee52 min
Jun 16, 2:57 PM CDTSpecial Weather StatementJANLowndes28 min
Jun 16, 2:59 PM CDTSevere Thunderstorm WarningJANClay, Webster46 min
Jun 16, 3:13 PM CDTFlash Flood WarningJANKemper, Noxubee2 hr
Jun 16, 3:20 PM CDTFlash Flood WarningJANClay, Oktibbeha, Webster115 min
Jun 16, 3:47 PM CDTSpecial Weather StatementJANWebster28 min
Jun 16, 3:49 PM CDTSpecial Weather StatementJANNoxubee31 min
Jun 16, 3:53 PM CDTSpecial Weather StatementJANChoctaw32 min
Jun 16, 4:06 PM CDTSpecial Weather StatementJANLauderdale29 min
Jun 16, 4:07 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha38 min
Jun 16, 4:18 PM CDTSpecial Weather StatementJANWinston27 min
Jun 16, 4:25 PM CDTSevere Thunderstorm WarningJANLauderdale50 min
Jun 16, 4:34 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster41 min
Jun 16, 4:50 PM CDTSevere Thunderstorm WarningJANWinston40 min
Jun 16, 4:54 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston51 min
Jun 16, 5:03 PM CDTFlash Flood WarningJANChoctaw, Oktibbeha, Webster117 min
Jun 16, 5:10 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston30 min
Jun 16, 5:16 PM CDTSpecial Weather StatementJANNeshoba29 min
Jun 16, 5:24 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston51 min
Jun 16, 5:42 PM CDTSpecial Weather StatementJANClarke28 min
Jun 16, 5:49 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba41 min
Jun 16, 6:11 PM CDTSpecial Weather StatementJANClarke29 min
Jun 16, 6:30 PM CDTSpecial Weather StatementJANJasper30 min
Jun 16, 6:31 PM CDTSpecial Weather StatementJANNeshoba, Winston29 min
Jun 16, 6:39 PM CDTSevere Thunderstorm WarningJANJasper37 min
Jun 16, 6:52 PM CDTSpecial Weather StatementJANMadison33 min
Jun 16, 6:57 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Scott48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.